It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-23-2008, 12:36 PM   #1
Member
(female)
 
Join Date: Feb 2008
Location: NYC
Posts: 62
rose620 HB User
Medications

There are several out there for diabetes. My dr just presbribed Januvia. I've read that this could cause reflux, for which I already suffer. I know every pill causes a side effect. That's why I've been trying on my own to lower my numbers. My A1C went from 6,9 to 7.2. Something has to be done so I've been avoiding all carbs while starring at my bottle of pills in the hopes that maybe I can do this alone. My readings go from 120 and sometimes lower to over 200 if I get off track.

Is there one pill over the other that lowers blood sugar without many unwanted side effects?

 
Old 07-24-2008, 08:48 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: Canada
Posts: 2,754
Cora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB UserCora1003 HB User
Re: Medications

Quote:
Originally Posted by rose620 View Post
There are several out there for diabetes. My dr just presbribed Januvia. I've read that this could cause reflux, for which I already suffer. I know every pill causes a side effect. That's why I've been trying on my own to lower my numbers. My A1C went from 6,9 to 7.2. Something has to be done so I've been avoiding all carbs while starring at my bottle of pills in the hopes that maybe I can do this alone. My readings go from 120 and sometimes lower to over 200 if I get off track.

Is there one pill over the other that lowers blood sugar without many unwanted side effects?
Every person is different and you may not get any side effects at all. Keep in mind that high glucose has it's own side effects. In the long term you can go blind, have a heart attack, lose your kidneys, or have an amputation. So there is a danger too of not taking the pills.

Discuss your concerns with your doctor. The a1c over 7 puts you in a range where the likelihood of complications is higher. Best of luck and take good care of yourself.

Cora
__________________
Cora
Dxd T1 1966, 2001 dialysis, 2002 kidney transplant, 2003 insulin pump, 2008 pancreas transplant

 
Sponsors Lightbulb
   
Old 07-24-2008, 10:22 AM   #3
Senior Member
(female)
 
Join Date: May 2005
Location: Florida
Posts: 281
lilbit1973 HB User
Re: Medications

Keep in mind that high glucose has it's own side effects. In the long term you can go blind, have a heart attack, lose your kidneys, or have an amputation. So there is a danger too of not taking the pills.

Good point, Cora!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Always Research The Medications Prescribed ACE28 High & Low Blood Pressure 5 02-23-2008 04:11 AM
Do's and don'ts of meds & the Fentanyl patch Kissa Pain Management 27 06-23-2007 11:42 AM
Tired of doctors...medications, medications, medications... *Versailles* Depression 11 11-29-2006 10:42 PM
List of all pain medications and adjuvant drugs. pain research Pain Management 0 01-02-2006 10:02 PM
different medications little_miss General Health 5 11-08-2005 10:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:10 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!